Chernoff-type inequality and variance bounds

Prakasa Rao, B. L. S. ; Sreehari, M. (1997) Chernoff-type inequality and variance bounds Journal of Statistical Planning and Inference, 63 (2). pp. 325-335. ISSN 0378-3758

Full text not available from this repository.

Official URL:

Related URL:


After a brief review of the work on Chernoff-type inequalities, bounds for the variance of functions g(X, Y) of a bivariate random vector (X, Y) are derived when the marginal distribution of X is normal, gamma, binomial, negative binomial or Poisson assuming that the variance of g(X, Y) is finite. These results follow as a consequence of Chernoff inequality, Stein-identity for the normal distribution and their analogues for other distributions as obtained by Cacoullos, Papathanasiou, Prakasa Rao, Sreehari among others. Some interesting inequalities in real analysis are derived as special cases.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
Keywords:Chernoff-type Inequality; Characterization; Normal Distribution; Uniform Distribution; Pareto Distribution; Binomial Distribution; Poisson Distribution; Gamma Distribution; Variance Bounds
ID Code:37484
Deposited On:04 Jul 2012 03:41
Last Modified:04 Jul 2012 03:41

Repository Staff Only: item control page